Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 122, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 17, 2000, 6:13 PM EST for Fountain County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2000, 6:13 PM EST (23:13 UTC)
- Expired
- Aug 17, 2000, 6:45 PM EST
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties
County Fountain County, IN
The radar
The Indianapolis radar (KIND), 94 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 17, 4:45 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 556 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 172314 SVRIND INC045-172345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 613 PM EST THU AUG 17 2000 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOUNTAIN COUNTY IN WEST CENTRAL INDIANA * UNTIL 645 PM EST * AT 609 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MELLOTT...OR ABOUT 20 MILES NORTHWEST OF CRAWFORDSVILLE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HILLSBORO AT 620 PM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4031Q 8724 4019 8745 3996 8711 4024 8711 SE/JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:30 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 17, 2:30 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 PM EST THU AUG 17 2000 SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE THUNDERSTORMS MAY DEVELOP THIS EVENING ALONG A WARM FRONT THROUGH THE FORECAST AREA. A COLD FRONT WILL PASS LATER TONIGHT AND END THE THREAT OF SEVERE WEATHER. COOLER AND LESS HUMID AIR WILL MOVE IN LATER TONIGHT AND TOMORROW. THE WARM FRONT WAS FROM LOW PRESSURE OVER NORTHWEST ILLINOIS... THROUGH SOUTHWEST INDIANA THIS AFTERNOON. AN UPPER LEVEL TROUGH WAS MOVING SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY. THE AIR OVER THE AREA WAS BECOMING MORE UNSTABLE AS TEMPERATURES AND DEW POINTS ROSE. SURFACE BASED LIFTED INDEXES WERE AS LOW AS -10 OVER THE SOUTHWEST PART OF THE AREA. EXPECT THUNDERSTORMS TO DEVELOP ALONG THE WARM FRONT AS CAP OVER AREA WEAKENS. MODELS HAVE THE SURFACE LOW PRESSURE MOVING PAST THE AREA BY SHORTLY AFTER MIDNIGHT. THE FRONT IS FORECAST TO MOVE SOUTH OF THE AREA BY MORNING. EXTENSIVE CLOUDINESS NORTHWEST OF THE SURFACE LOW PRESSURE THIS AFTERNOON IS FORECAST TO BE OVER THE AREA LATER TONIGHT AND TOMORROW MORNING. MODELS AGREE...MOVING SURFACE HIGH PRESSURE OVER THE UPPER GREAT LAKES TOMORROW NIGHT AND SATURDAY. COOLER AND LESS HUMID AIR IS FORECAST FOR THE AREA. AN UPPER IMPULSE FORECAST TO MOVE EAST FROM THE PLAINS STATES MAY BRING INCREASING HIGH CLOUDINESS TO THE FORECAST AREA SATURDAY. GUIDANCE TEMPERATURES ARE REASONABLE. WITH MORNING CLOUDINESS TOMORROW AND COLD AIR ADVECTION...HAVE TENDED TOWARD THE COOLER AVN TEMPERATURES. LOWER DEW POINTS OVER THE NORTHERN PLAINS STATES SUGGEST TEMPERATURES WILL FOLLOW THE COOLER AVN TOMORROW NIGHT. WITH SOME INCREASE IN CLOUDS SATURDAY...TEMPERATURES ARE MORE LIKELY TO CONTINUE TO FOLLOW THE COOLER AVN. .IND...NONE. DS
In the hours before
Local storm report, Aug 17, 5:44 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
544 PM EST THU AUG 17 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 2 E CRAWFORDSVILLE IN 1 INCH HAIL
08/17/00 MONTGOMERY REPORTED BY STORM
SPOTTER. HAIL COVERING
GROUND.Local storm report, Aug 17, 5:46 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 PM EST THU AUG 17 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM LIZTON IN WIND DAMAGE
08/17/00 HENDRICKS
0542 PM LIZTON IN 1.00 INCH HAIL
08/17/00 HENDRICKS REPORTED BY HAM RADIO
K OPERATOR.Local storm report, Aug 17, 5:50 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
550 PM EST THU AUG 17 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0544 PM CRAWFORDSVILLE IN .75 INCH HAIL
08/17/00 MONTGOMERY REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Aug 17, 5:51 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EST THU AUG 17 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0544 PM ALAMO IN WIND DAMAGE
08/17/00 MONTGOMERY TREES DOWN IN ALAMO.Local storm report, Aug 17, 6:08 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
608 PM EST THU AUG 17 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM DANVILLE IN 1.5 INCH HAIL
08/17/00 HENDRICKS REPORTED BY HAM RADIO
OPERATOR.
0603 PM DANVILLE IN 1 INCH HAIL
08/17/00 HENDRICKS REPORTED BY FIRE DEPT.Local storm report, Aug 17, 6:12 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EST THU AUG 17 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....1
0610 PM STONEBLUFF IN 1.75 INCH HAIL
08/17/00 FOUNTAIN REPORTED BY PUBLIC.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:15 PM EST | Severe Thunderstorm Warning | IND | Montgomery | 45 min |
| Aug 17, 4:55 PM EST | Tornado Warning | IND | Montgomery | 35 min |
| Aug 17, 5:18 PM EST | Tornado Warning | IND | Putnam | 27 min |
| Aug 17, 5:27 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 48 min |
| Aug 17, 5:30 PM EST | Severe Thunderstorm Warning | IND | Boone, Montgomery | 45 min |
| Aug 17, 6:12 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 33 min |
| Aug 17, 6:22 PM EST | Tornado Warning | IND | Hendricks | 23 min |
| Aug 17, 6:24 PM EST | Severe Thunderstorm Warning | IND | Marion, Morgan | 36 min |
| Aug 17, 6:29 PM EST | Severe Thunderstorm Warning | IND | Montgomery | 31 min |
| Aug 17, 6:37 PM EST | Severe Thunderstorm Warning | IND | Johnson | 23 min |
| Aug 17, 6:44 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 31 min |
| Aug 17, 6:59 PM EST | Severe Thunderstorm Warning | IND | Johnson, Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.